Alert archive / Florida / Fire Weather Watches in 2012

Fire Weather Watch 13, NWS Melbourne, FL

April 24, 20126 counties in Florida

NWS Melbourne, FL issued this fire weather watch at Apr 24, 2012, 2:17 PM EDT for 6 counties in Florida. It took effect at Apr 25, 2012, 12:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 24, 2012, 2:17 PM EDT (18:17 UTC)
In effect from
Apr 25, 2012, 12:00 PM EDT
Expired
Apr 25, 2012, 4:09 AM EDT
In force
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 6.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2012 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS82 KMLB 241817
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EDT TUE APR 24 2012

FLZ041-044>047-053-054-058-059-064-141-144-147-251000-
/O.NEW.KMLB.FW.A.0013.120425T1600Z-120425T2300Z/
/O.CON.KMLB.FW.W.0014.000000T0000Z-120424T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
217 PM EDT TUE APR 24 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR LONG DURATIONS OF CRITICAL RH AND 20 FOOT WINDS NEAR 15 MPH
FOR ALL OF EAST CENTRAL FLORIDA...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR LONG DURATIONS OF LOW RH AND HIGH ENERGY
RELEASE COMPONENT VALUES FOR LOCATIONS WEST OF INTERSTATE 95...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

* AFFECTED AREA... INLAND VOLUSIA... NORTHERN LAKE... ORANGE... 
  SEMINOLE... SOUTHERN BREVARD... OSCEOLA... INDIAN RIVER... 
  OKEECHOBEE... ST. LUCIE... MARTIN... COASTAL VOLUSIA... 
  SOUTHERN LAKE... NORTHERN BREVARD. 

* WIND...WEST TO NORTHWEST WINDS 10 TO 15 MPH WITH A FEW HIGHER 
  GUSTS ESPECIALLY IN THE LATE MORNING AND EARLY AFTERNOON.

* HUMIDITY...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL TO
  BELOW 35 PERCENT FOR SEVERAL HOURS WEDNESDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

&&

$$

67
2 follow-up statements
108 
WWUS82 KMLB 242258
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
658 PM EDT TUE APR 24 2012

FLZ041-044>047-053-054-058-059-064-141-144-147-251000-
/O.EXP.KMLB.FW.W.0014.000000T0000Z-120424T2300Z/
/O.CON.KMLB.FW.A.0013.120425T1600Z-120425T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
658 PM EDT TUE APR 24 2012

...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR ALL
OF EAST CENTRAL FLORIDA...

...FIRE WEATHER WATCH REMAINS IN EFFECT WEDNESDAY FOR LONG
DURATION OF LOW RH AND HIGH ERC VALUES FOR ALL OF EAST CENTRAL
FLORIDA...


* AFFECTED AREA... VOLUSIA... LAKE... ORANGE... SEMINOLE...
  BREVARD... OSCEOLA... INDIAN RIVER... OKEECHOBEE... ST. LUCIE...
  MARTIN.
 
* WIND...WEST TO SOUTHWEST WINDS 5 TO 10 WILL TURN ONSHORE NEAR
  THE COAST SOUTH OF THE CAPE. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
  BETWEEN 25 AND 30 PERCENT FOR 4 TO 5 HOURS WEDNESDAY AFTERNOON
  ACROSS MOST OF EAST CENTRAL FLORIDA. ONSET OF THE SEA BREEZE
  NEAR THE COAST WILL ALLOW SOME RECOVERY OF RH DURING THE
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A
COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE
POSSIBLE BETWEEN 24 AND 72 HOURS.

&&

$$

KELLY
831 
WWUS82 KMLB 250809
RFWMLB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
409 AM EDT WED APR 25 2012

FLZ059-064-250915-
/O.CAN.KMLB.FW.A.0013.120425T1600Z-120425T2300Z/
ST. LUCIE-MARTIN-
409 AM EDT WED APR 25 2012

...FIRE WEATHER WATCH IS CANCELLED FOR MARTIN AND SAINT LUCIE
COUNTIES...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE
WEATHER WATCH. 

ERC VALUES ARE EXPECTED TO REMAIN BELOW CRITICAL LEVELS ACROSS
THESE COUNTIES THIS AFTERNOON. A FIRE DANGER STATEMENT IS IN
EFFECT DUE TO SEVERAL HOURS OF LOW RELATIVE HUMIDITY. 

$$

FLZ041-044>047-053-054-058-141-144-147-252300-
/O.UPG.KMLB.FW.A.0013.120425T1600Z-120425T2300Z/
/O.NEW.KMLB.FW.W.0015.120425T1600Z-120425T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-COASTAL VOLUSIA-SOUTHERN LAKE-
NORTHERN BREVARD-
409 AM EDT WED APR 25 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR LONG DURATION OF LOW RELATIVE HUMIDITY AND HIGH ERC
VALUES ACROSS MOST OF EAST CENTRAL FLORIDA..

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA... VOLUSIA... LAKE... ORANGE... SEMINOLE...
  BREVARD... OSCEOLA... INDIAN RIVER... OKEECHOBEE...

* WIND...WEST TO SOUTHWEST WINDS 5 TO 10 WILL TURN ONSHORE NEAR
  THE COAST IN THE AFTERNOON. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL
  BETWEEN 25 AND 30 PERCENT FOR 4 TO 5 HOURS THIS AFTERNOON
  ACROSS MOST OF EAST CENTRAL FLORIDA. ONSET OF THE SEA BREEZE
  NEAR THE COAST WILL ALLOW SOME RECOVERY OF RH DURING THE
  AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR
WITHIN THE NEXT 24 HOURS.

&&

$$

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 10:01 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 24, 10:01 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1001 AM EDT TUE APR 24 2012

.DISCUSSION...

UPDATE...NORTHWEST FLOW WILL CONTINUE TO ADVECT INTO EAST CENTRAL
FLORIDA A DRY AIR MASS. PRESSURE GRADIENT WILL RELAX AS HIGH
PRESSURE BUILDS OVER THE FLORIDA PENINSULA.

UPDATED THE WIND AND RELATED GRIDS FOR THE MORNING ZONES AMENDMENT.

TONIGHT...ANOTHER CHILLY NIGHT WITH LOWS RANGING FROM THE MID 40S
ACROSS OKEECHOBEE AND THE INTERIOR TREASURE COAST WHERE WINDS WILL
BECOME CALM UNDER THE RIDGE AXIS TO LOW 50S IN THE ORLANDO METRO.

&&

.AVIATION...VFR.

&&

.MARINE...
NOAA BUOYS 009 AND 010 WERE RECORDING WEST NORTHWEST WINDS 16 TO 19
KNOTS WITH GUSTS TO 23 KNOTS AND 5 FEET AT 009 AND 8 FEET AT 010.

GRADIENT OVER WATER WILL CONTINUE TO RELAX DURING THE DAY AS HIGH
PRESSURE BUILDS IN. SMALL CRAFT ADVISORY FOR THE OFFSHORE MARINE
ZONES EXPIRED AT 10 AM AND WILL ISSUE SMALL CRAFT EXERCISE CAUTION
FOR THE OFFSHORE ZONES FOR THE AFTERNOON. WILL KEEP THE EXERCISE
CAUTION PRIMARILY FOR SEAS FOR THE NEARSHORE WATERS BETWEEN CAPE
CANAVERAL AND JUPITER INLET AS SETS OF HIGHER SWELL SHOULD CONTINUE
TO PROPAGATE INTO THOSE TWO NEARSHORE ZONES THIS AFTERNOON.

WED-SAT...GENERALLY BENIGN BOATING CONDITIONS WITH SURFACE RIDGE
AXIS DRIFTING OVER THE CENTRAL AND SOUTHERN PENINSULA. WINDS
GENERALLY AOB 10-12 KT AND SEAS AOB 1-2 FT NEAR SHORE AND 2-3 FT
OFFSHORE. ONSHORE COMPONENT NEAR THE COAST IN THE AFTERNOONS.

&&

.FIRE WEATHER...CURRENT FORECAST ON TRACK FOR DURATION OF LOW
RELATIVE HUMIDITY WITH DEW POINTS DROPPING AND RELATIVE HUMIDITY
OVER THE INTERIOR ALREADY PLUMMETING. THE COMBINATION OF LONG
PERIODS OF LOW RELATIVE HUMIDITY...WINDS IN THE 10 TO 15 MPH
RANGE...VERY HIGH ERC VALUES POINT TO A VERY HIGH FIRE DANGER.

PREVIOUS FIRE WEATHER DISCUSSION
MINIMUM RH VALUES ARE EXPECTED TO BE BELOW CRITICAL LEVEL FOR MOST
OF THE DAY WITH VALUES BOTTOMING OUT AROUND 20 TO 25 PERCENT FOR
SEVERAL HOURS THIS AFTERNOON. WINDS WILL NOT BE AS GUSTY AS THE
PREVIOUS FEW DAYS AROUND 10 TO 15 MPH. ONE TO TWO DAYS OF DRY
WEATHER HAVE BROUGHT ERC VALUES AT OR ABOVE 35 FOR MOST OF THE
REGION...AND THE FIRE WEATHER WATCH IN PLACE FOR TODAY WILL BE
UPGRADED TO A RED FLAG WARNING FOR ALL OF EAST CENTRAL FLORIDA.

WED...FIRE WATCH MAY BECOME NEEDED WITH CONTINUED DRY CONDITIONS.
WINDS WILL BE RELATIVELY LIGHT DUE TO CLOSE PROXIMITY OF SURFACE
RIDGE AXIS...SO LONG DURATIONS NEEDED FOR RED FLAG CRITERIA. WILL
MENTION IN FWF DISCUSSION BUT HOLD OFF ON A WATCH FOR NOW.

THU-FRI...MIN RH VALUES MAY FALL TO AROUND OR BELOW 35 PERCENT OVER
PARTS OF THE INTERIOR EACH AFTERNOON. DEVELOPING SEA BREEZES EACH
DAY WILL HELP MITIGATE LOW RH CONCERNS NEAR THE EAST COAST.

&&

CLIMATE...
SO FAR THIS MORNING MELBOURNE HAS TIED ITS RECORD LOW TEMPERATURE
AND VERO BEACH IS EXPECTED TO TIE OR FALL BELOW ITS RECORD.

RECORD LOW TEMPS FOR TUE 4/24...

MELBOURNE 47 THE  PREVIOUS RECORD LOW WAS 50 IN 1998*

*NOTE: THIS VALUE IS A CORRECTION TO PUBLISHED DATA

RECORD COOL HIGH TEMPS FOR TUE 4/24...

DAYTONA BEACH  70 IN 1996
ORLANDO        69 IN 1982
MELBOURNE      72 IN 1986
VERO BEACH     75 IN 2005

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH FROM 11 AM EDT THIS MORNING THROUGH THIS
     EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
     MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
     OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...NONE.

&&

UPDATES...WIMMER
IMPACT....CRISTALDI
Hazardous weather outlook, Apr 24, 11:00 AM EDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT TUE APR 24 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-242015-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1100 AM EDT TUE APR 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.FIRE WEATHER IMPACT...
A VERY DRY AIRMASS WILL REMAIN IN PLACE ACROSS EAST CENTRAL FLORIDA
TODAY. AFTERNOON RELATIVE HUMIDITY VALUES WILL FALL INTO THE UPPER
TEENS AND LOWER 20S FOR SEVERAL HOURS THROUGHOUT THE REGION.
ALTHOUGH WINDS WILL NOT BE AS BREEZY AS MONDAY...NORTHWEST WINDS OF
10 TO 15 MPH ARE STILL EXPECTED. A RED FLAG WARNING IS IN PLACE FOR
ALL OF EAST CENTRAL FLORIDA.

.WIND AND SEA IMPACT...
NORTHWEST WINDS OF 15 TO 20 KNOTS WITH SEAS OF 4 TO 6 FEET WILL
CONTINUE OVER THE ADJACENT ATLANTIC WATERS THROUGH EARLY AFTERNOON.
WINDS AND SEAS WILL SLOWLY SUBSIDE EARLY THIS EVENING AS THE CENTER
OF A HIGH PRESSURE RIDGE MOVES OVER THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
FIRE WEATHER CONCERNS WILL CONTINUE THROUGH THE WEEK AS A DRY
AIRMASS REMAINS IN PLACE ACROSS EAST CENTRAL FLORIDA WITH NO RAIN
EXPECTED THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOSES/CRISTALDI

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:06 AM EDTRed Flag WarningMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr

Nearby

Fire Weather Watches in Florida, 2012Every fire weather watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.